Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 7, NWS Gaylord, MI

January 23, 2014

NWS Gaylord, MI issued this gale warning at Jan 23, 2014, 4:05 AM EST. It took effect at Jan 24, 2014, 4:00 AM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:05 AM EST (09:05 UTC)
In effect from
Jan 24, 2014, 4:00 AM EST
Expired
Jan 25, 2014, 4:10 PM EST
In force
36 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS73 KAPX 230905
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST THU JAN 23 2014

LMZ344>346-231715-
/O.NEW.KAPX.GL.W.0007.140124T0900Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 AM EST THU JAN 23 2014

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
10 follow-up statements
352 
WHUS73 KAPX 231523
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EST THU JAN 23 2014

LMZ344>346-232330-
/O.CON.KAPX.GL.W.0007.140124T0900Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1023 AM EST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
406 
WHUS73 KAPX 232122
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EST THU JAN 23 2014

LMZ344>346-240530-
/O.CON.KAPX.GL.W.0007.140124T0900Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
422 PM EST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
990 
WHUS73 KAPX 240319
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EST THU JAN 23 2014

LMZ344>346-241130-
/O.CON.KAPX.GL.W.0007.140124T0900Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1019 PM EST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
028 
WHUS73 KAPX 240859
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EST FRI JAN 24 2014

LMZ344>346-241700-
/O.CON.KAPX.GL.W.0007.140124T0900Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 AM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
558 
WHUS73 KAPX 241341
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
841 AM EST FRI JAN 24 2014

LMZ344>346-242145-
/O.CON.KAPX.GL.W.0007.000000T0000Z-140125T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
841 AM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
862 
WHUS73 KAPX 242124
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EST FRI JAN 24 2014

LMZ344>346-250530-
/O.EXT.KAPX.GL.W.0007.000000T0000Z-140125T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
424 PM EST FRI JAN 24 2014

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
014 
WHUS73 KAPX 250247
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EST FRI JAN 24 2014

LMZ344>346-251100-
/O.CON.KAPX.GL.W.0007.000000T0000Z-140125T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
947 PM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
421 
WHUS73 KAPX 250853
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EST SAT JAN 25 2014

LMZ344>346-251700-
/O.CON.KAPX.GL.W.0007.000000T0000Z-140125T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 AM EST SAT JAN 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
175 
WHUS73 KAPX 251609
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EST SAT JAN 25 2014

LMZ344>346-252200-
/O.CON.KAPX.GL.W.0007.000000T0000Z-140125T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1109 AM EST SAT JAN 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
222 
WHUS73 KAPX 252110
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST SAT JAN 25 2014

LMZ344>346-260515-
/O.CAN.KAPX.GL.W.0007.000000T0000Z-140125T2200Z/
/O.NEW.KAPX.SC.Y.0011.140125T2110Z-140126T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
410 PM EST SAT JAN 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 23, 1:33 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 23, 1:33 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
133 AM EST THU JAN 23 2014

.SYNOPSIS...
ISSUED AT 353 PM EST WED JAN 22 2014

A WEAK CLIPPER SYSTEM PUSHING ACROSS THE GREAT LAKES WILL GENERATE
LIGHT SNOW OVER NORTHERN MICHIGAN TODAY AND TONIGHT. THE SNOW WILL
BE LOCALLY ENHANCED CLOSER TO THE SHORES OF THE GREAT LAKES...WHERE
SEVERAL INCHES OF ACCUMULATION ARE EXPECTED.

FRIGID CONDITIONS AND LAKE EFFECT SNOWS WILL CONTINUE THURSDAY...
WITH TEMPERATURES MODERATING A BIT ON FRIDAY. HOWEVER...WITH THE
NOT SO COLD READINGS...WILL COME MORE WINDY CONDITIONS AHEAD OF A
STRONG COLD FRONT. THAT BOUNDARY WILL BRING ACCUMULATING SNOW TO
MUCH OF THE AREA TO WRAP UP THE WORK WEEK...BEFORE MORE ARCTIC
CONDITIONS RETURN FOR SUNDAY AND BEYOND.

&&

.UPDATE...
ISSUED AT 133 AM EST THU JAN 23 2014

NO BIG CHANGES TO THE SHORT TERM FORECAST AT THIS POINT. DID TWEAK
FORECAST LOW TEMPS BASED ON LATEST OBS. GRAYLING APPEARS TO HAVE
LOST THE LOW CLOUD COVER...PROBABLY TEMPORARILY...BUT ENOUGH TO
SEND TEMPS PLUNGING TO -10F AS OF THE 0615Z OB. EVERYONE ELSE IS
BEHAVING THUS FAR.

OTHERWISE...SYNOPTIC SNOW CONTINUES TO FALL APART AND WE/RE LEFT
WITH SOME BEEFIER LAKE CONVECTION SLIPPING DOWN BOTH THE LAKE
MICHIGAN AND LAKE HURON SHORELINES.

UPDATE ISSUED AT 1100 PM EST WED JAN 22 2014

TIGHT/COMPACT SURFACE LOW CONTINUES TO SPIN OVER THE NRN LAKE
MICHIGAN SHORELINE BETWEEN FKS...TVC...CVX AND SJX PER LATEST
SURFACE ANALYSIS. INTERESTING BASE REF LOOP FROM KAPX 88D
THROUGHOUT THE EVENING...SHOWING A DEFINITE SPIN IN THE RESULTING
LAKE ENHANCED SNOW SHOWERS DIRECTLY UNDER THE SURFACE LOW.
MEANWHILE...PROMINENT LAKE ENHANCED SNOW BAND CONTINUES TO SLOWLY
DRIFT SOUTH INTO THE FAR NRN LAKE HURON SHORELINE OF FAR NE LWR
MICHIGAN FROM THE STRAITS TO PRESQUE ISLE. THIS BAND DEVELOPED
EARLIER THIS EVENING WITHIN A STRONG LOW LEVEL CONVERGENT AXIS
OVER NRN LAKE HURON ALONG THE NE SIDE OF THE COMPACT SURFACE LOW.
LOW LEVEL WINDS WILL STEADILY BACK FROM E/SE TO NE AND EVENTUALLY
NORTH THROUGHOUT THE REMAINDER OF THE NIGHT. THUS...EXPECT THIS
DOMINANT BAND WILL CONTINUE TO PUSH SOUTH THRU FAR NE LWR
MICHIGAN...DIMINISHING WITH TIME AS IT LOOSES OVER-LAKE
TRAJECTORY. STEADY MOVEMENT WILL DISTRIBUTE SNOWFALL ACROSS A
BROAD AREA...WITH A GENERAL INCH OR TWO OF NEW SNOW EXPECTED FOR
FAR NE LWR MICHIGAN OVERNIGHT. FOR FAR NW LWR MICHIGAN WHICH HAS
RECEIVED WAVES OF LIGHT TO MODERATE SNOW ALL DAY AND THIS
EVENING...HAVE EXTENDED THE WINTER WX ADVISORY THRU 12Z AS N/NW
FLOW LAKE ENHANCED SNOW SHOWERS WILL CONTINUE TO TO IMPACT THE
AREA ON THE BACKSIDE OF THE SURFACE LOW AS IT SAGS SE TOWARD LAKE
ONTARIO. EXPECT AN ADDITIONAL INCH OR TWO IN THIS AREA AS WELL
DURING THE OVERNIGHT HOURS.

UPDATE ISSUED AT 700 PM EST WED JAN 22 2014

WIDESPREAD LIGHT SYNOPTIC SNOW CONTINUES ACROSS MOST OF OUR CWA
THIS EVENING AS LOW PRESSURE SLOWLY CHURNS ITS WAY THRU NRN
MICHIGAN. ENHANCED MID LAKE BAND OVER LAKE MICHIGAN WHICH
DEVELOPED WITHING SOUTHERLY FLOW LEVEL FLOW HAS SHIFTED EASTWARD
INTO PORTIONS OF NW LWR MICHIGAN ALONG GRAND TRAVERSE BAY THRU TVC
INTO CAD ATTM AS LOW LEVEL WINDS SHIFT TO THE N/NW IMMEDIATELY
BEHIND THE SURFACE LOW CENTER. ANOTHER MID LAKE BAND HAS DEVELOPED
OVER NRN LAKE HURON AND IS STREAMING INTO THE STRAITS ATTM THANKS
TO CONVERGENT E/SE FLOW AHEAD OF THE LOW CENTER. ORIENTATION OF
THIS BAND IS GRADUALLY BACKING AND WILL CONTINUE TO DO SO AS THE
SURFACE LOW SLIDES SE TOWARD LAKE ERIE TONIGHT. WILL NEED TO KEEP
A CLOSE EYE ON THIS BAND TO SEE IF IT SETS UP IN ANY ONE LOCATION
FOR A PERIOD OF TIME...WHICH COULD RESULT IN SOME BETTER
ACCUMULATIONS FOR THE STRAITS AND FAR NE LWR MICHIGAN. WILL
CERTAINLY MAINTAIN THE WINTER WX ADVISORY FOR LEELANAU...BENZIE
AND MANISTEE THIS EVENING WHERE NORTHERLY FLOW ON THE BACKSIDE OF
THE LOW WILL CONTINUE TO RESULT IN LAKE ENHANCED SNOW BANDS.
OVERALL...EXPECT AROUND 2 INCHES (LOCALLY HIGHER AMOUNTS POSSIBLE)
OF NEW SNOW TONIGHT FOR FAR NW LWR MICHIGAN AND FAR NE LWR
MICHIGAN DUE TO LAKE ENHANCEMENT. THE REST OF OUR CWA WILL SEE
UNDER AN INCH.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 353 PM EST WED JAN 22 2014

ON THE LATEST SURFACE WEATHER MAP...1009 MB LOW PRESSURE WAS
CENTERED ACROSS NORTHERN LAKE MICHIGAN WITH 1043 MB HIGH PRESSURE
OVER CENTRAL MANITOBA. APX AND SURROUNDING RADARS SHOWS MAINLY LIGHT
SNOW ACROSS ALL OF NORTHERN MICHIGAN. HOWEVER...THERE ARE A COUPLE
OF EXCEPTIONS...A LAKE ENHANCED BAND MOVING INLAND OFF OF LAKE
MICHIGAN AND ANOTHER BAND ACROSS NORTHERN LAKE HURON. THE MAIN SHORT
TERM FORECAST CONCERNS REVOLVE AROUND THE MOVEMENT OF LAKE ENHANCED
BANDING AND SNOWFALL ACCUMULATIONS THROUGH TONIGHT THEN POPS AND
SNOWFALL ACCUMULATIONS ON THURSDAY.

TONIGHT...THE ALBERTA CLIPPER WILL CONTINUE TO TRACK SOUTHEAST
ACROSS LOWER MICHIGAN. AS IT DOES SO...THE MEAN WINDS WILL CONTINUE
TO VEER FROM SOUTH SOUTHWEST TO NORTHWEST ON LAKE MICHIGAN THIS
EVENING THEN INTO THE NORTHEAST OVERNIGHT. THIS WILL CONTINUE TO
FOCUS LAKE ENHANCEMENT BANDING IN DIFFERENT SPOTS. THE PROBLEM WITH
SCENARIO IS THAT SOME SPOTS NEAR THE LAKESHORES COULD PICK UP A FEW
QUICK INCHES OF SNOW IN A SHORT AMOUNT OF TIME. WILL ATTEMPT TO PIN
DOWN THE HIGHEST IMPACT AREAS...WHICH APPEAR TO BE ALONG THE
NORTHWEST LOWER LAKE MICHIGAN LAKESHORES AND ACROSS THE NORTHEAST
LOWER LAKE HURON LAKESHORES AS BEST AS POSSIBLE. LUCKILY NOW THE
LAKE MICHIGAN BAND IS PICKING UP SPEED WHILE IT MOVES INLAND (WHICH
WILL LIMIT ACCUMULATIONS/MAJOR IMPACT). OVERALL EXPECT ANOTHER
WIDESPREAD INCH OF SNOW WITH UPWARDS OF TWO TO THREE INCHES IN THE
AREAS MENTIONED ABOVE AND OF COURSE WOULD NOT BE SURPRISED IF SOME
SPOTS HAD LOCALLY HIGHER AMOUNTS THAN THAT DUE TO LAKE ENHANCEMENT.
THE ADVISORY WILL STAND FOR NOW AS THAT SAME AREA WILL LIKELY GET
MORE LAKE BANDING LATER THIS EVENING AS THE WINDS COME AROUND INTO
THE NORTH NORTHWEST. LOWS TONIGHT RANGING FROM THE SINGLE DIGITS
BELOW ZERO ACROSS NORTHEAST CHIPPEWA COUNTY TO THE SINGLE DIGITS
ABOVE ZERO ACROSS NORTHERN LOWER.

THURSDAY...MOISTURE LINGERS INTO THE MORNING WITH AN OVERALL DRYING
TREND NOTED FOR THE AFTERNOON AWAY FROM THE GREAT LAKES. NORTH
NORTHEAST WINDS SLOWLY BACK THROUGH THE DAY ENDING UP OUT OF THE
NORTHWEST IN THE AFTERNOON. SO LINGERING LAKE EFFECT/ENHANCED SNOW
SHOWERS EXPECTED IN THE MORNING WITH DIMINISHING COVERAGE IN THE
AFTERNOON. ADDITIONAL ACCUMULATIONS GENERALLY AN INCH OR LESS EXCEPT
ONE TO PERHAPS UPWARDS OF THREE INCHES ALONG THE LAKE MICHIGAN
LAKESHORE COUNTIES FROM NEAR LEELANAU SOUTHWARD TO MANISTEE...
PERHAPS EVEN CLIPPING GRAND TRAVERSE COUNTY AS WELL. ANOTHER
RATHER FRIGID DAY WITH HIGHS ONLY RANGING FROM AROUND ZERO NEAR
THE SOO TO THE LOWER TEENS SOUTHWEST.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 353 PM EST WED JAN 22 2014

THURSDAY NIGHT...CYCLONIC FLOW WILL SLOWLY DIMINISH THURSDAY
EVENING...AS SHORT WAVE RIDGING ALOFT AND ASSOCIATED SURFACE RIDGE
AXIS PUSH ACROSS UPPER MS VALLEY. INCREASING ANTI-CYCLONIC FLOW...
DRY AIR...AND H8 TEMPS REMAINING COLDER THAN OPTIMAL WILL MAKE
CONDITIONS INCREASINGLY HOSTILE FOR LAKE EFFECT SNOW. SAVE FOR
SOME EVENING SNOW SHOWERS ACROSS NW LOWER MI...PARTLY TO MOSTLY
CLOUDY SKIES ARE EXPECTED AREA-WIDE. TEMPS WILL BOTTOM OUT AROUND
5 ABOVE NEAR LAKE MI SHORELINE...AND FROM ZERO TO LOCALLY -10F
ELSEWHERE. LOWS WILL MOST LIKELY BE ACHIEVED EARLY /AROUND
MIDNIGHT/ BEFORE WINDS AND CLOUDS INCREASE LATE.

FRIDAY AND FRIDAY NIGHT...A POTENTIALLY ACTIVE PERIOD...AS NEXT
SHORT WAVES DIVE SEWD INTO THE GREAT LAKES. PRESSURE GRADIENT WILL
INCREASE EARLY FRIDAY...AND SO TO WILL THE WINDS - THOUGH UNCERTAIN
MIXING DEPTH IN WAA REGIME REMAINS A WILD-CARD REGARDING OBSERVED
SURFACE WINDS AND GUSTS /THOUGH 925 MB WINDS WILL BE 40-45 KTS/.
REGARDLESS...WITH SYNOPTIC SUPPORT AND LAKE CONTRIBUTIONS...THE
GUSTY WINDS WILL BE ACCOMPANIED BY PERIODS OF LAKE ENHANCED SNOWS
ACROSS MUCH OF THE FORECAST AREA - WITH A FEW INCHES POSSIBLE ACROSS
NW LOWER AND E UPPER. THE REAL STORY...HOWEVER...WILL LIKELY BE
BLOWING AND DRIFTING OF BOTH FALLING SNOW AND SNOW ALREADY ON THE
GROUND. THIS WILL LIKELY RESULT IN REDUCED VISIBILITIES AND LOCALLY
CHALLENGING TRAVEL - PARTICULARLY BY LATE IN THE DAY INTO FRIDAY
EVENING. THE ASSOCIATED ARCTIC COLD FRONT WILL SWEEP ACROSS THE
REGION FRIDAY NIGHT...SHIFTING WINDS FROM SW TO NW - WHILE STAYING
QUITE GUSTY. SOME DRYING IS NOTED OVERNIGHT AFTER WINDS TURN TO THE
NW...AND THIS WILL LIKELY HELP LIMIT ANY ADDITIONAL SNOWS TO ANOTHER
2-3 INCHES IN THE FAVORED REGIONS OF NW LOWER AND E UPPER. OVERALL...
3 TO 6 INCHES OF TOTAL ACCUMULATION CAN BE EXPECTED BETWEEN FRIDAY
AND FRIDAY NIGHT ACROSS NW LOWER AND E UPPER...WITH 1 TO 3 INCHES
ELSEWHERE.

SATURDAY...NW FLOW LAKE EFFECT WILL PERSIST THROUGHOUT THE DAY...
WITH H8 TEMPS FALLING FROM AROUND -18C EARLY TO -24C BY LATE IN
THE DAY. WITH H8-7 RH/S HOLDING AROUND 70% AND NOT A LOT OF
VARIATION TO THE LOW LEVEL WIND DIRECTIONS...SEVERAL MORE INCHES
ARE POSSIBLE ACROSS THE NORMALLY FAVORED SECTIONS OF NW LOWER AND
E UPPER. LATE MORNING OR MIDDAY HIGHS WILL RANGE FROM THE SINGLE
DIGITS TO PERHAPS THE MID TEENS.

REMAINDER OF FORECAST /SUNDAY THROUGH WEDNESDAY/...LITTLE RELIEF
FROM THE PERSISTENT COLD WEATHER IS ANTICIPATED HEADING INTO NEXT
WEEK /THIS IS LIKELY GOOD NEWS FOR MANY/. LARGE SCALE REGIME...
FEATURING DEEP ERN NORTH AMERICA TROUGH SANDWICHED BETWEEN RIDGES
ANCHORED ALONG U.S. WEST COAST AND THE NORTH ATLANTIC...WILL CHANGE
VERY LITTLE. IN ADDITION TO CONTINUED BELOW NORMAL TEMPERATURES...
THE UPPER LEVEL TROUGH WILL KEEP PERIODIC LAKE EFFECT SNOW GOING...
ALONG WITH AN OCCASIONAL BOOST FROM CLIPPER SYSTEMS. GFS/ECMWF NOT
SHOWING BIG DIFFERENCES EARLY IN THIS FORECAST PERIOD. CENTER OF
DEEP TROUGH /SRN EXTENT OF POLAR VORTEX/ INITIALLY NEAR JAMES BAY
SUNDAY WILL LIFT NE MONDAY AS ONE DISTURBANCE CROSSES THE LOWER
GREAT LAKES. ANOTHER WAVE APPROACHES FROM THE NW BY LATE TUESDAY OR
WEDNESDAY. BOTTOM LINE...DIFFICULT TO TIME FEATURES ACROSS THE
REGION...AND WITH H8 TEMPS HOLDING BETWEEN THE UPPER NEGATIVE TEENS
AND -25C...AT LEAST A CHANCE OF SNOW OR SNOW SHOWERS WARRANTED EVERY
DAY. AS MENTIONED...TEMPS WILL REMAIN BELOW NORMAL...WITH HIGHS
GENERALLY IN THE SINGLE DIGITS TO TEENS...AND LOWS AROUND ZERO OR
BELOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1100 PM EST WED JAN 22 2014

RESIDUAL LIGHT SYNOPTIC SNOW AND MVFR CONDITIONS WILL IMPACT ALL
NRN LWR MICHIGAN TAF SITES OVERNIGHT AS LOW PRESSURE SLOWLY TRACKS
EAST THRU NRN MICHIGAN. PORTIONS OF NW LWR MICHIGAN (TVC AND MBL)
WILL CONTINUE TO SEE SOME HEAVIER LAKE ENHANCED SNOW SHOWERS AND
OCCASIONAL IFR CONDITIONS OVERNIGHT AS LOW LEVEL WINDS SHIFT TO
THE N/NW BEHIND THE SURFACE LOW CENTER. SYNOPTIC SNOW WILL END
LATER TONIGHT...BUT LAKE EFFECT SNOW SHOWERS WILL CONTINUE FOR
N/NW FLOW AREAS... INCLUDING TVC...MBL AND TO A LESSOR EXTENT APN
THRU THURSDAY.

&&

.MARINE...
ISSUED AT 353 PM EST WED JAN 22 2014

LOW PRESSURE OVER LOWER MICHIGAN THIS EVENING WILL PRODUCE SNOW
SHOWERS AREA-WIDE. AS THE LOW DEPARTS BY EARLY THURSDAY WINDS WILL
BECOME NORTHERLY AND INCREASE. NW WINDS THURSDAY EVENING WILL BACK
TO SW LATE THURSDAY NIGHT AND INCREASE...LIKELY REACHING GALE
FORCE /35-40 KTS/ ON FRIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR MIZ020-
     025-031.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...BA
SYNOPSIS...KB
SHORT TERM...AS
LONG TERM...BS
AVIATION...MR
MARINE...BS
Hazardous weather outlook, Jan 22, 10:33 PM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST WED JAN 22 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1033 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT.

LAKE ENHANCED SNOW SHOWERS WILL CONTINUE OVERNIGHT FOR PORTIONS OF
FAR NORTHWEST AND FAR NORTHEAST LOWER MICHIGAN. LIGHT TO MODERATE
ACCUMULATIONS ARE ANTICIPATED...WITH THE GREATEST ACCUMULATIONS
EXPECTED ALONG THE LAKE MICHIGAN SHORELINE FROM GRAND TRAVERSE LIGHT
TO MANISTEE IN NORTHWEST LOWER MICHIGAN...AS WELL AS ALONG THE LAKE
HURON SHORELINE FROM THE STRAITS TO PRESQUE ISLE LIGHT. PLEASE SEE
ONGOING WINTER WEATHER ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A PERIOD OF VERY GUSTY SOUTHWEST WINDS AND ACCUMULATING SNOW IS
EXPECTED FRIDAY INTO FRIDAY NIGHT ACROSS MUCH OF NORTHERN MICHIGAN...
RESULTING IN AREAS OF SIGNIFICANTLY REDUCED VISIBILITY DUE TO
BLOWING AND DRIFTING SNOW.

IN ADDITION...PERIODS OF ACCUMULATING LAKE EFFECT SNOW AND VERY COLD
TEMPERATURES WILL MAKE A RETURN THIS WEEKEND INTO EARLY NEXT WEEK.

GALE TO STORM FORCE WIND GUSTS ARE POSSIBLE ON NORTHERN LAKE
MICHIGAN...LATE THURSDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:59 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more43 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.